Alert archive / Indiana / Frost Advisories in 2024
Frost Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Apr 21, 2024, 3:15 AM EDT for 39 counties in Indiana. It took effect at Apr 22, 2024, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2024, 3:15 AM EDT (07:15 UTC)
- In effect from
- Apr 22, 2024, 1:00 AM EDT
- Expired
- Apr 22, 2024, 9:06 AM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138 WWUS73 KIND 210715 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 315 AM EDT Sun Apr 21 2024 INZ021-028>031-035>049-051>057-060>065-067>072-212000- /O.NEW.KIND.FR.Y.0002.240422T0500Z-240422T1400Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 315 AM EDT Sun Apr 21 2024 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Central Indiana. * WHEN...From 1 AM to 10 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
4 follow-up statements
895 WWUS73 KIND 211435 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1035 AM EDT Sun Apr 21 2024 INZ021-028>031-035>049-051>057-060>065-067>072-212245- /O.CON.KIND.FR.Y.0002.240422T0500Z-240422T1400Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 1035 AM EDT Sun Apr 21 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 1 AM to 10 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
063 WWUS73 KIND 211815 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 215 PM EDT Sun Apr 21 2024 INZ021-028>031-035>049-051>057-060>065-067>072-220215- /O.CON.KIND.FR.Y.0002.240422T0500Z-240422T1400Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 215 PM EDT Sun Apr 21 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 1 AM to 10 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
063 WWUS73 KIND 212352 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 752 PM EDT Sun Apr 21 2024 INZ021-028>031-035>049-051>057-060>065-067>072-220800- /O.CON.KIND.FR.Y.0002.240422T0500Z-240422T1400Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 752 PM EDT Sun Apr 21 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...All of central Indiana. * WHEN...From 1 AM to 10 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
946 WWUS73 KIND 221306 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 906 AM EDT Mon Apr 22 2024 INZ021-028>031-035>049-051>057-060>065-067>072-221415- /O.CAN.KIND.FR.Y.0002.000000T0000Z-240422T1400Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 906 AM EDT Mon Apr 22 2024 ...FROST ADVISORY IS CANCELLED... Temperatures have risen into the 40s. Frost is no longer expected. $$ For more information from the National Weather Service visit https://weather.gov/ind JP
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 21, 3:04 AM EDT, 11 minutes earlier. Its key messages:
- Mostly cloudy this morning with gradual clearing
- Frost late tonight through Monday morning
- Increasing rain chances Tuesday with low chance for thunderstorms
- Temperatures near or below normal the next week
Area forecast discussion, Apr 21, 3:04 AM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 304 AM EDT Sun Apr 21 2024 .KEY MESSAGES... - Mostly cloudy this morning with gradual clearing - Frost late tonight through Monday morning - Increasing rain chances Tuesday with low chance for thunderstorms - Temperatures near or below normal the next week && .SHORT TERM (Today and tonight)... Issued at 304 AM EDT Sun Apr 21 2024 An upstream positively tilted upper trough will cross through Indiana by early afternoon. Sensible weather impacts will be clouds. Stratus has been more persistent than expected early this morning due to residual low-level moisture and increasing ascent from the trough. Trends suggest this may linger through at least early-mid morning with more midlevel clouds and cirrus also preceding the trough's passage. We expect to remain dry today with ascent not being enough to overcome pronounced subsidence inversion and dry layer. Clearing and MSLP pattern supporting light winds raises concern for at least patchy frost across central Indiana tonight through early Monday morning. Greater frost coverage may favor southern portions of the area closer to MSLP high center where a longer period of very light or calm winds may occur. Urban areas including Indianapolis are the least likely to experience frost. Will cover this potential with a Frost Advisory. && .LONG TERM (Monday through Saturday)... Issued at 304 AM EDT Sun Apr 21 2024 .Monday... A cooler and drier pattern continues this weekend and into early next week for Central Indiana. Currently focusing on the potential for patchy frost Monday morning for wind sheltered and low lying areas. Surface high pressure becomes centered over Arkansas Monday with a weak low level pressure gradient extending into the Ohio Valley. Winds Monday morning fall to 5 kts or less, with South Central and Eastern Indiana having the best chance for calm winds and better radiational cooling. Confidence is increasing for frost potential for this time period, so will go ahead and issue a frost advisory through around 10 AM Monday. Not too concerned for frost within urban areas, especially within Marion County, however still take precautions as temps in the low to mid 30s can still damage sensitive vegetation. Other that potnetial for frost, no other hazards expected through Monday. .Tuesday through Next Weekend... Brief ridging builds in Tuesday ahead of another upper trough diving into the Great Lakes region from the northwest. Warm air advection ahead of the associated surface low tracking through Michigan should lead to temperatures near average in the mid 60s, but with the threat for rain. Sufficient moisture return combined with increasing dynamics supports likely POPs on Tuesday. Guidance is coming into better agreement for timing of precipitation, with the mid to late afternoon timeframe having the highest PoPs. Model CAPE and instability values for Tuesday are still fairly low, so not concerned with severe weather at this moment, but a few thunderstorms may be possible. Cold air advection and surface high pressure building in behind the departing low will allow for quiet weather conditions to return briefly Wednesday and Thursday. Another chance for frost returns Thursday morning as high pressure becomes centered over the Great Lakes. Watching North Central Indiana for the best chance for frost. .Friday into Next Weekend... Another pattern shift is expected to take place late in the week with a much warmer and wetter weather pattern setting up for Late April into early May. Mid to long range guidance has been consistent in showing an active storm track setting up in the Plains beginning Friday. Ridging builds over the Midwest with a southwest flow pattern over the Plains. Numerous strong lows and associated fronts are expected to push northeast from the Plains and into the Great Lakes region during this timeframe resulting in multiple chances for shower and thunderstorms. Warm front pushes northward through Indiana on Friday bringing the first chance for showers and storms. Model disagreement increases into the weekend. While confidence is lower on exact details of timing of storms, exact track of lows and fronts, confidence is high in a wetter and warmer pattern continuing through the weekend and into the next week. One thing to note, Indianapolis is already in the top 13 for wettest April's on record. Numerous chances for rainfall Tuesday, and then again the weekend of April 27-28th will likely push Indianapolis at least into the top 10 for wettest April's on record. && .AVIATION (06Z TAF Issuance)... Issued at 122 AM EDT Sun Apr 21 2024 Impacts: - None Discussion: ~5,000 ft stratus should gradually clear during the pradawn hours. Cirrus will be periodically observed otherwise. VFR conditions will prevail. Winds will be steady from the west-northwest generally below 10 knots. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...BRB LONG TERM...CM AVIATION...BRB
Hazardous weather outlook, Apr 20, 3:33 PM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 333 PM EDT Sat Apr 20 2024 INZ021-028>031-035>049-051>057-060>065-067>072-211945- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- 333 PM EDT Sat Apr 20 2024 This Hazardous Weather Outlook is for Central Indiana. .DAY ONE...Through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few thunderstorms are possible on Tuesday. Lightning is a hazard with any storm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && This product in graphical format...along with other weather... hydrological and climate information...at: http://www.weather.gov/erh/ghwo?wfo=ind http://www.weather.gov/ind WFO IND
In the hours before
Special weather statement, Apr 20, 9:27 PM EDT, 5 hours 48 minutes before
Special Weather Statement National Weather Service Indianapolis IN 927 PM EDT Sat Apr 20 2024 INZ021-028>031-035>049-051>057-060>065-067>072-210930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 927 PM EDT Sat Apr 20 2024 ...Isolated Frost Possible across Central Indiana Overnight... Low temperatures overnight across Central Indiana are expected to fall to the middle and upper 30s, however significant cloud cover is expected overnight should prevent widespread fog. Isolated frost will still be possible due to light northwest winds, cool temperatures and any thin spots of cloud cover. People with agricultural interests may wish to take measures to protect sensitive vegetation should a frost occur.
Nearby
Frost Advisories in Indiana, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.